Announcement

Collapse
No announcement yet.

Is it the Elimiron that is making me fat?

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • evanseri
    replied
    Yep its a start! Good for you!
    Erin

    Leave a comment:


  • Krisi
    replied
    I don't know what is making us fat .. but I am on Elmiron and BC and that is about it. I think the IC diet makes me fat because I can about only withstand carbs and cheese sometimes I cant eat other things but in moderation. If i am in a flare carbs are the only thing I can eat and french fries comfort me when I feel sick to my stomach And when it comes to exercise I feel better afterwards as long as it isn't a flare cause I can't when I am flaring it hurts too much! the past 2 days have been bad. The 3 days before I exercised and now .. I just am in pain. I wish I could get back to what I was pre IC and pre knee surgery.

    -Krisi

    Leave a comment:


  • mlch
    replied
    Originally posted by evanseri View Post
    Just start out with a few five minute sesions and work your way up to 20 minutes, four to five times a week. Trust me you will feel better, you will lose weight, and you will have more energy.
    Erin
    Erin, Thanks for the reply. I know I've heard so much about exercise making a person feel better. Your right. I just have to make myslef do it. It sounds silly but I did do 5mins for the last 2 days on the elepitical. It's a start, right?

    Leave a comment:


  • evanseri
    replied
    I can relate to the feeling of being extremly tired and not wanting to exercise. I work 12 hour night shifts as a nurse and I find myself so exhausted at the end of my stretch on that I don't want to do anything but sleep. I have found however that the more I exercise the better I feel and the more energy I have. Recently I have been going to the gym after my shift (I get off at 7:30 am) I run a couple of miles which takes me 20 minutes then its home to bed. I have been sleeping better and waking up more refreshed. My IC has also felt better. I honestly think that excercise is a cure-all (well it obviously doens't cure everything) but I think that it could really help your situation. Just start out with a few five minute sesions and work your way up to 20 minutes, four to five times a week. Trust me you will feel better, you will lose weight, and you will have more energy. Ironically the more energy we expend over time the more we gain for some reason.
    Good luck,
    Erin

    Leave a comment:


  • mlch
    replied
    I never considered the zoloft. I've been on it for most of the last 12 years. (went off to have the kiddos) It didn't seem to affect me then. So you don't think it is the elmiron? I guess I was hoping it was one of my meds so if I went off of it I would magically lose the 20lbs.

    It probably is the lower amount of activity that I do now. Some days I am asleep more then I am awake. Winter always hits me hard as I have the lack sun vitamins in by body. We have an eliptical machine and I used to do it but haven't for so long. I can't imagine doing 20 minutes, I'd never make it but maybe 5 mins a couple times a day might be managable. I got to do something before the big 4-0 hits and fall into an even deeper state of depression.

    Please vote below, if you have the time. So appreciate the help.

    Leave a comment:


  • evanseri
    replied
    I also gained weight while on Zoloft. A little extra exercise will certainly help though, even if its just walking on the treadmill for 20 mintutes a day.
    Erin

    Leave a comment:


  • mom_in_ma
    replied
    I agree with Kadi. It's likely the zoloft. Weight gain can be a side affect of antidepressants. I gained 20lbs the year I was taking paxil! Granted, I was also feeling better with my ic then and found myself eating like a mad woman.

    Leave a comment:


  • kadi
    replied
    Hi Laura,
    I think Zoloft maybe can cause weight gain. Check the side effects profile that comes with your medicine. Also, are you eating more or exercising less? That tends to happen a lot with us... You might try journalling what you eat each day to see if you are eating more than before. (I definitely discovered that I do. dratted Elavil)

    I feel your pain. I turned 39 last month & am really wanting to lose this weight before I turn 40. (I'm 23 pounds heavier than my pre-IC weight. grr. I've lost 12 pounds, but all the things I used to do that would drop a few pounds have been futile.)...

    Good luck! And let us know if you find anything that helps!

    Leave a comment:


  • mlch
    started a topic Is it the Elimiron that is making me fat?

    Is it the Elimiron that is making me fat?

    I'm getting so depressed about my weight lately. I turn 40 next month and always felt pretty good about how I looked. (not that I was hottie or anything But now after having IC for over a year and being on the meds. I feel like I look terrible. I've gained a solid 20lbs and it just keeps on coming. None of my cute summer clothes will fit me this year. It's bad enough I have to be 40, but not forty AND fat

    Is it the elmiron? I've been thinking of dropping it since I never saw much of change in my symptoms. I've been on it for a full year so I feel like I've given it a good go.
Working...
X